You are not currently logged in.
Access JSTOR through your library or other institution:
The Stable-Law Model of Stock Returns
Vedat Akgiray and G. Geoffrey Booth
Journal of Business & Economic Statistics
Vol. 6, No. 1 (Jan., 1988), pp. 51-57
Stable URL: http://www.jstor.org/stable/1391417
Page Count: 7
Preview not available
This study investigates the tail shapes of empirical distributions of returns on an extensive group of common stocks. The tails of the return distributions are found to be thinner than those of infinite variance stable distributions. Therefore, although homogeneity is evident in general, economic and statistical inferences drawn from stable-law parameters estimated from samples of stock returns may be misleading. This is in spite of the apparent overall similarity (in shape) between empirical and stable distributions.
Journal of Business & Economic Statistics © 1988 American Statistical Association